Alert archive / California / High Wind Warnings in 2010

High Wind Warning 17, NWS Medford, OR

January 25, 2010Siskiyou County, California

NWS Medford, OR issued this high wind warning at Jan 25, 2010, 12:18 AM PST for Siskiyou County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 12:18 AM PST (08:18 UTC)
Expired
Jan 25, 2010, 3:06 AM PST
In force
3 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 8.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
915 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WWUS76 KMFR 250818
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1218 AM PST MON JAN 25 2010

...STRONG WINDS WILL DIMINISH LATER TONIGHT...

CAZ081-251200-
/O.UPG.KMFR.WI.Y.0009.000000T0000Z-100125T0900Z/
/O.NEW.KMFR.HW.W.0017.100125T0818Z-100125T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1218 AM PST MON JAN 25 2010

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST EARLY THIS
   MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* STRONG WINDS WILL DIMINISH LATER TONIGHT.

* SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 60 MPH. THE
  STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT.

* I-5 NEAR WEED WILL BE AFFECTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

STOCKTON
1 follow-up statement
153 
WWUS76 KMFR 251106
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
306 AM PST MON JAN 25 2010

CAZ081-251800-
/O.CAN.KMFR.HW.W.0017.000000T0000Z-100125T1200Z/
/O.NEW.KMFR.WI.Y.0010.100125T1106Z-100125T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
306 AM PST MON JAN 25 2010

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* STRONG WINDS WILL DIMINISH THROUGH THIS MORNING.

* SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. THE
  STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT.

* I-5 NEAR WEED WILL BE AFFECTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Jan 24, 8:21 PM PST, 3 hours 57 minutes earlier.

Area forecast discussion, Jan 24, 8:21 PM PST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
821 PM PST SUN JAN 24 2010

.DISCUSSION...THE LOW NOW CENTERED NEAR 48N AND 135 W WILL
CONTINUE TO MOVE NORTH INTO B.C. TONIGHT. THE BACK EDGE OF THE
COLD FRONT HAS MOVED INLAND THIS EVENING. THIS WILL RESULT IN
DECREASING PRECIPITATION FROM WEST TO EAST OVER THE CWA. SCATTERED
PRECIPITATION WILL CONTINUE TONIGHT...MAINLY CENTERED IN SISKIYOU
COUNTY AND COAST RANGE. IT WILL REMAIN WINDY AT THE COAST
TONIGHT...BUT IT APPEARS IT WILL NOT REACH HIGH WIND CRITERIA...SO
WE'LL BE CANCELING THE HIGH WIND WARNING.

A RELATIVE BREAK IN THE WEATHER IS EXPECTED MONDAY WITH WEAK
RIDGING OVER THE AREA. THE NEXT CONCERN COMES MONDAY NIGHT. BOTH
THE 0Z NAM AND GFS SHOW A SURFACE LOW MOVING UP FROM THE SOUTHWEST
MONDAY NIGHT. BECAUSE OF THE TIMING AND THE TRACK OF THE LOW...IT
COULD BRING ADDITIONAL SNOW ACCUMULATIONS TO NORTHERN
CALIFORNIA...KLAMATH AND LAKE COUNTIES. ACCUMULATIONS COULD REACH
ADVISORY LEVELS WHICH MAY NECESSITATE A WINTER WEATHER ADVISORY FOR
SNOW MONDAY NIGHT. IN ADDITION THERE COULD ALSO BE AN UPSLOPE
COMPONENT ALONG AND EAST OF THE CASCADES WHICH COULD LEAD TO SNOW
ACCUMULATING TO ADVISORY LEVEL IN ZONE 28. THE MID SHIFT WILL TAKE
A CLOSER LOOK AT THIS AND WILL DETERMINE IF AN ADVISORY WILL BE
ISSUED.

&&

.AVIATION...CIGS ARE EXPECTED TO TREND UPWARD WEST OF THE CASCADES
TONIGHT AS THE COLD FRONT MOVES THROUGH BRINGING BROKEN TO
SCATTERED CLOUD COVER. THE EXCEPTION WILL BE AT THE COAST WHERE
IFR CIGS WILL PERSIST THROUGH MONDAY MORNING ALONG WITH VIS
OCCASIONALLY BEING REDUCED. IFR CIGS/VIS CONTINUES IN THE KLAMATH
BASIN THROUGH 8Z...THEN WILL IMPROVE IN THE WAKE OF THE COLD
FRONT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 8 AM PST MONDAY FOR ORZ029-030.
     HIGH SURF ADVISORY FROM 4 AM TO 10 PM PST MONDAY FOR ORZ021-022.

CA...WINTER WEATHER ADVISORY UNTIL 4 AM PST MONDAY ABOVE 3500 FEET
     FOR CAZ080.
     WINTER STORM WARNING UNTIL 4 AM PST MONDAY ABOVE 3500 FEET FOR
     CAZ082.
     WIND ADVISORY UNTIL 1 AM PST MONDAY FOR CAZ081.
     WINTER STORM WARNING UNTIL 4 AM PST MONDAY FOR CAZ083.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 9 PM PST THIS EVENING FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST TUESDAY FOR
     PZZ350-356-370-376.

PETRUCELLI
Hazardous weather outlook, Jan 24, 7:27 AM PST, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
727 AM PST SUN JAN 24 2010

ORZ021-022-250900-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
727 AM PST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM 10 AM PST THIS MORNING
THROUGH 1 AM PST TONIGHT. A HIGH SURF ADVISORY IS ALSO IN EFFECT
BEGINNING AT 4 PM PST THIS AFTERNOON. PLEASE SEE THE WEATHER AND
COASTAL HAZARD MESSAGES FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE HIGH SURF ADVISORY WILL BE IN EFFECT UNTIL 10 PM PST MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-250900-
CENTRAL SISKIYOU COUNTY-
727 AM PST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 1 AM PST TONIGHT. PLEASE SEE
WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-250900-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
727 AM PST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT TODAY AND TONIGHT. PLEASE SEE
THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WINTER STORM WARNING WILL BE IN EFFECT UNTIL 4 AM PST MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-250900-
SOUTH CENTRAL SISKIYOU COUNTY-
727 AM PST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT TODAY AND TONIGHT FOR
ELEVATIONS ABOVE 3500 FEET. PLEASE SEE THE WINTER WEATHER
MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WINTER STORM WARNING WILL BE IN EFFECT UNTIL 4 AM PST MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-250900-
WESTERN SISKIYOU COUNTY-
727 AM PST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT TODAY AND TONIGHT FOR
ELEVATIONS ABOVE 3500 FEET. PLEASE SEE THE WINTER WEATHER
MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WINTER WEATHER ADVISORY WILL BE IN EFFECT UNTIL 4 AM PST MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 24, 8:38 PM PST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
838 PM PST SUN JAN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
01/24/2010  M2.00 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            2.00 INCHES OF RAIN SINCE MIDNIGHT.

&&

STOCKTON
Local storm report, Jan 24, 9:03 PM PST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
903 PM PST SUN JAN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HEAVY SNOW       ESE MOUNT SHASTA        41.32N 122.31W
01/24/2010  M3.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            3.0 INCHES SINCE SUNDOWN WITH LIGHT WINDS. POWER
            GRADUALLY BEING RESTORED WITH ONLY A FEW POCKETS OF
            DARKNESS YET. MAYBE 0.5 INCHES FELL DURING THE DAY.
            ELEVATION 3700 FT.

&&

STOCKTON

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:06 AM PSTWind AdvisoryMFRSiskiyou7 hr
Jan 25, 3:06 AM PSTWinter Storm WarningMFRModoc, Siskiyou28 hr
Jan 25, 3:06 AM PSTWinter Weather AdvisoryMFRModoc, Siskiyou28 hr

Nearby

High Wind Warnings in California, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.